Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 24, 2009, 10:52 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2009, 10:52 PM CDT (03:52 UTC)
- Expired
- May 25, 2009, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TN, Dyer County, TN, Gibson County, TN, Lake County, TN, Obion County, TN
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 250352
FFWMEG
TNC033-045-053-095-131-250645-
/O.NEW.KMEG.FF.W.0063.090525T0352Z-090525T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 PM CDT SUN MAY 24 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 145 AM CDT
* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE RIDGELY...COTTONWOOD GROVE AND CLOVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3612 8895 3583 8903 3596 8922 3624 8968
3625 8959 3627 8953 3634 8962 3636 8959
3635 8953 3637 8954 3640 8952
$$1 follow-up statement
000
WGUS74 KMEG 250522
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 AM CDT MON MAY 25 2009
TNC033-045-053-095-131-250645-
/O.CON.KMEG.FF.W.0063.000000T0000Z-090525T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROCKETT TN-GIBSON TN-LAKE TN-OBION TN-DYER TN-
1222 AM CDT MON MAY 25 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHEASTERN DYER...SOUTHWESTERN OBION...SOUTHERN LAKE...WESTERN
GIBSON AND NORTH CENTRAL CROCKETT COUNTIES...
AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER
RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE
WARNED AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE RIDGELY...COTTONWOOD GROVE AND CLOVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3612 8895 3583 8903 3596 8922 3624 8968
3625 8959 3627 8953 3634 8962 3636 8959
3635 8953 3637 8954 3640 8952
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:58 PM CDT, 54 minutes earlier.
Area forecast discussion, May 24, 9:58 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 958 PM CDT SUN MAY 24 2009 .UPDATE... THE TORNADO THREAT APPEARS TO BE DIMINISHING LATE THIS EVENING...BUT FLASH FLOOD THREAT CONTINUES. MOST OF THE CONVECTION REMAINS FOCUSED EAST OF A TROPICAL LOW PRESSURE SYSTEM OVER ARKANSAS AND ALONG AN ABRUPT WIND SHIFT STRETCHED NORTHWEST TO SOUTHEAST FROM NORTHEAST ARKANSAS BACK ACROSS WEST TENNESSEE. WEAK BROAD ROTATION STILL NOTED WITH STRONGEST THUNDERSTORM ACTIVITY...BUT LOSS OF DAYTIME INSTABILITY HAS ALLOWED FOR WEAKENING STORMS. FLOOD THREAT REMAINS TONIGHT...ESPECIALLY IN AREAS WHERE CONVECTION CONTINUES TO TRAIN OVER THE SAME AREAS. THIS WILL BE CLOSELY MONITORED THROUGH THE NIGHT. HAVE ADJUSTED POPS TO ALIGN WITH MESOSCALE FEATURES AND CONFINED GREATEST POPS NORTH CLOSEST TO WIND SHIFT BOUNDARY. CANNOT COMPLETELY RULE OUT AN ADDITIONAL ISOLATED TORNADO AS HELICITY REMAINS HIGH NEAR THE BOUNDARY AND DEWPOINTS REMAIN NEAR 70 DEGREES...BUT THIS THREAT IS MUCH LOWER THAN EARLIER THIS EVENING. UPDATED ZONES AND GRIDS HAVE BEEN SENT. JLH && .PREV DISCUSSION... /ISSUED 329 PM CDT SUN MAY 24 2009/ DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO SWIRL AROUND A TROPICAL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER EAST CENTRAL ARKANSAS. THESE SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EVENING HOURS AS THIS LOW PRESSURE SYSTEM VERY SLOWLY MOVES OFF TO THE WEST. CONTINUED WITH HIGH POPS FOR THIS EVENING AS THE SURFACE LOW WILL BE NEARBY ALONG WITH ABUNDANT MOISTURE REMAINING OVER THE AREA. SURFACE LOW WILL BE SITUATED ACROSS CENTRAL ARKANSAS ON MONDAY AS THE MIDSOUTH REMAINS IN A MOIST AND UNSTABLE ATMOSPHERE. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH THE BEST CHANCES ACROSS NORTHWEST PORTIONS OF THE FORECAST AREA. CONVECTION SHOULD DIE OFF MONDAY NIGHT ESPECIALLY AFTER MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE MIDSOUTH TUESDAY AND WEDNESDAY AS MAINLY DIURNAL CONVECTION CAN BE EXPECTED OVER THE AREA. HIGH TEMPERATURES WILL BE NEAR SEASONAL NORMALS WITH HIGHS IN THE LOW TO MID 80S. NIGHTS WILL GENERALLY BE WARM AND MUGGY WITH LOWS NEAR 70 DEGREES. THE ABOVE MENTIONED SURFACE LOW WILL FINALLY CLEAR THE REGION AS A COLD FRONT APPROACHES THE MIDSOUTH WEDNESDAY NIGHT. AN UPPER LEVEL TROUGH WILL ACCOMPANY THIS COLD FRONT HELPING TO PUSH THIS FRONT THROUGH MOST OF THE FORECAST AREA BY THURSDAY. THERE WILL BE AN INCREASE IN SHOWERS AND THUNDERSTORMS ON THURSDAY ALONG THE FRONT BEFORE HIGH PRESSURE IS ABLE TO MOVE INTO THE AREA THURSDAY NIGHT/FRIDAY. BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT IN KEEPING NEXT WEEKEND DRY AS HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY AND GREAT LAKES AREA. TEMPERATURES WILL BE SEASONABLE WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 60S DURING THIS TIME FRAME. KNS && .AVIATION... 00Z TAF CYCLE SHOWERS AND OCCASIONAL THUNDERSTORMS POSSIBLE OVERNIGHT WITH DIFFICULTIES IN TIMING AT ANY PARTICULAR TAF LOCATION. WHERE IT DOES RAIN...IT WILL BE HEAVY AT TIMES REDUCING VSBYS. OTHERWISE IFR AND MVFR CEILINGS AND VIS THROUGH AT LEAST 14Z BEFORE CONDITIONS IMPROVE. MORE SCATTERED THUNDERSTORMS BY AFTERNOON A DEFINITE POSSIBILITY. AC && .PRELIMINARY POINT TEMPS/POPS... MEM 69 81 69 84 / 50 80 50 60 MKL 68 80 68 83 / 80 80 40 60 JBR 67 80 67 83 / 70 90 60 60 TUP 68 82 68 84 / 60 70 30 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 24, 5:10 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 510 PM CDT SUN MAY 24 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 510 PM CDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW ISOLATED SEVERE THUNDERSTORMS WITH STRONG WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING OVER THE MID SOUTH. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. HEAVY DOWNPOURS AND LOCALIZED FLOODING...FREQUENT LIGHTNING...GUSTY WINDS UP TO 50 MPH...AND PEA SIZE HAIL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE OR FLASH FLOODING TO THE MEMPHIS NATIONAL WEATHER SERVICE. JLH
In the hours before
Local storm report, May 24, 8:18 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
0657 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
FLOODED BETWEEN JONESBORO AND BROOKLAND
0710 PM FUNNEL CLOUD 6 SE WALDENBURG 35.50N 90.86W
05/24/2009 POINSETT AR FIRE DEPT/RESCUE
LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
WALDENBURG AND SOUTH OF HIGHWAY 14
0750 PM FLASH FLOOD N JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
*** 1 FATAL *** ON COUNTY ROAD 785 AN SUV FLIPPED OVER IN
DEEP WATER AT 710 PM. THREE PEOPLE IN VEHICLE. ONE
CONFIRMED DEAD REPORTED AS OF THIS TIME.
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.
0807 PM TORNADO FRIENDSHIP 35.91N 89.24W
05/24/2009 CROCKETT TN EMERGENCY MNGR
TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
AND SEVERAL TREES WERE DESTROYED
&&
MRMLocal storm report, May 24, 9:06 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
*** 1 FATAL *** ON COUNTY ROAD 785 AN SUV FLIPPED OVER IN
DEEP WATER AT 710 PM. THREE PEOPLE IN VEHICLE. ONE
CONFIRMED DEAD REPORTED AS OF THIS TIME.
&&
MRMSpecial weather statement, May 24, 9:13 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 913 PM CDT SUN MAY 24 2009 TNZ020-051-250245- CROCKETT TN-GIBSON TN- 913 PM CDT SUN MAY 24 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF ALAMO AT 912 PM CDT...MOVING NORTHWEST AT 15 MPH. THIS STORM IS SHOWING SIGNS OF STRENGTHENING ROTATION AND WILL CONTINUE TO BE MONITORED FOR A POSSIBLE TORNADO WARNING IF ROTATION STRENGTHENS FURTHER. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROCKETT AND GIBSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 945 PM CDT.
Local storm report, May 24, 9:21 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
0657 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
FLOODED BETWEEN JONESBORO AND BROOKLAND
0710 PM FUNNEL CLOUD 6 SE WALDENBURG 35.50N 90.86W
05/24/2009 POINSETT AR FIRE DEPT/RESCUE
LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
WALDENBURG AND SOUTH OF HIGHWAY 14
0750 PM FLASH FLOOD 3 NW BROOKLAND 35.93N 90.62W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
*** 1 FATAL *** ON HIGHWAY 785 APPROX 1 MILE SOUTH OF
GREENE COUNTY LINE AN SUV FLIPPED OVER IN DEEP WATER AT
710 PM CDT. THREE PEOPLE IN VEHICLE. ONE CONFIRMED DEAD
REPORTED AS OF THIS TIME 750 PM CDT.
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.
0807 PM TORNADO FRIENDSHIP 35.91N 89.24W
05/24/2009 CROCKETT TN EMERGENCY MNGR
TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
AND SEVERAL TREES WERE DESTROYED
&&
MRMLocal storm report, May 24, 10:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
0657 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
FLOODED BETWEEN JONESBORO AND BROOKLAND
0710 PM FUNNEL CLOUD 6 SE WALDENBURG 35.50N 90.86W
05/24/2009 POINSETT AR FIRE DEPT/RESCUE
LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
WALDENBURG AND SOUTH OF HIGHWAY 14
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.
0750 PM FLASH FLOOD 3 NW BROOKLAND 35.93N 90.62W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
*** 1 FATAL *** ON HIGHWAY 785 APPROX 1 MILE SOUTH OF
GREENE COUNTY LINE AN SUV FLIPPED OVER IN DEEP WATER AT
710 PM CDT. THREE PEOPLE IN VEHICLE. ONE CONFIRMED DEAD
REPORTED AS OF THIS TIME 750 PM CDT.
0807 PM TORNADO FRIENDSHIP 35.91N 89.24W
05/24/2009 CROCKETT TN EMERGENCY MNGR
TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
AND SEVERAL TREES WERE DESTROYED
0920 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
SOUTH BOUND LANE CLOSED AT INTERSECTION OF HWY 49 AND 49B
DUE TO WATER COVERNING THE ROAD.
&&Local storm report, May 24, 10:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
0657 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
FLOODED BETWEEN JONESBORO AND BROOKLAND
0710 PM FUNNEL CLOUD 6 SE WALDENBURG 35.50N 90.86W
05/24/2009 POINSETT AR FIRE DEPT/RESCUE
LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
WALDENBURG AND SOUTH OF HIGHWAY 14
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.
0750 PM FLASH FLOOD 3 NW BROOKLAND 35.93N 90.62W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
*** 2 FATAL *** ON HIGHWAY 785 APPROX 1 MILE SOUTH OF
GREENE COUNTY LINE AN SUV FLIPPED OVER IN DEEP WATER AT
710 PM CDT. THREE PEOPLE IN VEHICLE. TWO CONFIRMED DEAD
AS OF 1030 PM CDT.
0807 PM TORNADO FRIENDSHIP 35.91N 89.24W
05/24/2009 CROCKETT TN EMERGENCY MNGR
TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
AND SEVERAL TREES WERE DESTROYED
0920 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
SOUTH BOUND LANE CLOSED AT INTERSECTION OF HWY 49 AND 49B
DUE TO WATER COVERNING THE ROAD.
1024 PM FLASH FLOOD 3 W DYERSBURG 36.04N 89.43W
05/24/2009 DYER TN EMERGENCY MNGR
FLOODING REPORTED COUNTYWIDE BY DYER COUNTY SHERIFFS
OFFICE. DYER COUNTY EMERGENCY MANAGER ALSO REPORTS
FLOODING ALL ALONG HIGHWAY 104 INCLUDING FLOODED HOMES IN
THE FINLEY COMMUNITY.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:12 PM CDT | Tornado Warning | MEG | Crockett, Dyer | 48 min |
| May 24, 9:26 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 3 hr |
| May 24, 9:49 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 23 hr |
| May 24, 10:06 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Haywood, Madison | 2 hr |
| May 25, 12:59 PM CDT | Areal Flood Advisory | MEG | Shelby | 2 hr |
| May 25, 6:40 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 18 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.